On a problem of Lehmer on partitions into squares

Michael D. Hirschhorn, James Sellers

Research output: Contribution to journalReview articlepeer-review

4 Scopus citations


In 1948 D.H.Lehmer published a brief work discussing the difference between representations of the integer n as a sum of squares and partitions of n into square summands. In this article we return to this topic and consider four partition functions involving square parts and prove various arithmetic properties of these functions. These results provide a natural extension to the work of Lehmer.

Original languageEnglish (US)
Pages (from-to)279-287
Number of pages9
JournalRamanujan Journal
Issue number3
StatePublished - Sep 1 2004
Externally publishedYes


  • Partitions into squares


Dive into the research topics of 'On a problem of Lehmer on partitions into squares'. Together they form a unique fingerprint.

Cite this